Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 134, NWS Louisville, KY

June 26, 2000Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2000, 7:22 PM EDT for Madison County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 7:22 PM EDT (23:22 UTC)
Expired
Jun 26, 2000, 7:45 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Madison County, KY

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:45 PM EDTHail 0.75Richmond, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS53 KLMK 262322
SVRSDF
KYC151-262345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 745 PM EDT

* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KIRKSVILLE...OR ABOUT 23 MILES SOUTH OF
  LEXINGTON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON...RICHMOND AROUND 730 PM EDT
  REDHOUSE AROUND 740 PM EDT
  WACO AROUND 745 PM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT MON JUN 26 2000

THE COLD FRONT FROM MICHIGAN SOUTH TO SOUTHERN ILLINOIS WILL DROP
SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. CONCERN FOR THIS
FORECAST PERIOD WILL BE TIMING AND AMOUNT OF PRECIPITATION.

UPPER LEVEL SUPPORT IS LACKING WITH THIS SYSTEM BUT UAA IS FAIRLY
IMPRESSIVE AT 12Z TUESDAY. THIS COMBINED WITH PW VALUES APPROACHING
2 INCHES SHOULD PRODUCE MUCH NEEDED AND WIDE SPREAD PRECIPITATION.
THE HEAVIEST RAINFALL SHOULD BEGIN AFTER MIDNIGHT WITH SOME
LOCATIONS RECEIVING IN EXCESS OF AN INCH OF RAIN. THE FRONT WILL
MOVE THROUGH LOUISVILLE AROUND 07Z AND BOWLING GREEN AND LEXINGTON
AROUND 12Z. POST FRONTAL RAIN WILL MAKE IT NECESSARY TO KEEP THE
MENTION OF OF PRECIPITATION IN THE FORECAST LONGER THAN PREVIOUSLY
EXPECTED.

THE NORTH SHOULD SEE SOME SUNSHINE TUESDAY AFTERNOON BUT CLOUDS WILL
HOLD OVER THE SOUTH AND EAST. THE CLOUDS WILL ALSO KEEP TEMPERATURES
DOWN A FEW DEGREES SO WILL ADJUST THE FORECAST.

THE COLD FRONT WILL BECOME STATIONARY ACROSS NORTHERN TENNESSEE
TUESDAY NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND THIS
MAY PRODUCE SOME SHOWERS OVER SOUTHERN KENTUCKY WEDNESDAY AFTERNOON.
THE REST OF THE FORECAST AREA SHOULD REMAIN DRY WEDNESDAY.

.SDF...NONE

JA

In the hours before

Local storm report, Jun 26, 7:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    3 N CAMPBELLSVILLE        KY   WIND DAMAGE
06/26/00   TAYLOR                         TREE FELL ON A HOUSE.
                                          SEVERAL TREES DOWNED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:37 PM EDTSevere Thunderstorm WarningLMKTaylor23 min
Jun 26, 6:55 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln35 min
Jun 26, 7:32 PM EDTSevere Thunderstorm WarningLMKSimpson13 min
Jun 26, 7:57 PM EDTSevere Thunderstorm WarningLMKAllen23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.